Alert archive / California / Hazardous Seas Warnings in 2022
Hazardous Seas Warning 9, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Feb 22, 2022, 2:26 AM PST. It took effect at Feb 22, 2022, 9:00 PM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2022, 2:26 AM PST (10:26 UTC)
- In effect from
- Feb 22, 2022, 9:00 PM PST
- Expired
- Feb 23, 2022, 2:23 AM PST
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
655 WHUS76 KEKA 221026 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 226 AM PST Tue Feb 22 2022 PZZ450-221830- /O.EXT.KEKA.SC.Y.0018.000000T0000Z-220223T0500Z/ /O.NEW.KEKA.SE.W.0009.220223T0500Z-220223T1700Z/ Pt St George to Cape Mendocino out 10 nm- 226 AM PST Tue Feb 22 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST WEDNESDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 9 to 12 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Hazardous Seas Warning, from 9 PM this evening to 9 AM PST Wednesday. For the Small Craft Advisory, until 9 PM PST this evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ455-221830- /O.EXT.KEKA.SC.Y.0018.000000T0000Z-220223T0500Z/ /O.NEW.KEKA.SE.W.0009.220223T0500Z-220223T1700Z/ Cape Mendocino to Pt Arena out 10 nm- 226 AM PST Tue Feb 22 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST WEDNESDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 10 to 12 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 9 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Hazardous Seas Warning, from 9 PM this evening to 9 AM PST Wednesday. For the Small Craft Advisory, until 9 PM PST this evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ470-221830- /O.CON.KEKA.SC.Y.0018.000000T0000Z-220222T2300Z/ /O.CON.KEKA.GL.W.0007.220222T2300Z-220223T2000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 226 AM PST Tue Feb 22 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON PST WEDNESDAY... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 40 kt and seas 11 to 14 feet expected. For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 30 kt and seas 10 to 13 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM this afternoon to noon PST Wednesday. For the Small Craft Advisory, until 3 PM PST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-221830- /O.CON.KEKA.SC.Y.0018.000000T0000Z-220222T2300Z/ /O.CON.KEKA.GL.W.0007.220222T2300Z-220223T2000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 226 AM PST Tue Feb 22 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON PST WEDNESDAY... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 35 kt and seas 11 to 14 feet expected. For the Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 30 kt and seas 10 to 12 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM this afternoon to noon PST Wednesday. For the Small Craft Advisory, until 3 PM PST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
4 follow-up statements
874 WHUS76 KEKA 221633 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 833 AM PST Tue Feb 22 2022 PZZ470-230045- /O.CON.KEKA.SC.Y.0018.000000T0000Z-220222T2300Z/ /O.CON.KEKA.GL.W.0007.220222T2300Z-220223T2000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 833 AM PST Tue Feb 22 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON PST WEDNESDAY... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 40 kt and seas 11 to 14 feet expected. For the Small Craft Advisory, north winds 15 to 20 kt with gusts up to 30 kt and seas 10 to 13 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM this afternoon to noon PST Wednesday. For the Small Craft Advisory, until 3 PM PST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-230045- /O.CON.KEKA.SC.Y.0018.000000T0000Z-220222T2300Z/ /O.CON.KEKA.GL.W.0007.220222T2300Z-220223T2000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 833 AM PST Tue Feb 22 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON PST WEDNESDAY... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 35 kt and seas 11 to 14 feet expected. For the Small Craft Advisory, north winds 15 to 20 kt with gusts up to 30 kt and seas 10 to 12 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM this afternoon to noon PST Wednesday. For the Small Craft Advisory, until 3 PM PST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-230045- /O.CON.KEKA.SC.Y.0018.000000T0000Z-220223T0500Z/ /O.CON.KEKA.SE.W.0009.220223T0500Z-220223T1700Z/ Pt St George to Cape Mendocino out 10 nm- 833 AM PST Tue Feb 22 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST WEDNESDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 9 to 12 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Hazardous Seas Warning, from 9 PM this evening to 9 AM PST Wednesday. For the Small Craft Advisory, until 9 PM PST this evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ455-230045- /O.CON.KEKA.SC.Y.0018.000000T0000Z-220223T0500Z/ /O.CON.KEKA.SE.W.0009.220223T0500Z-220223T1700Z/ Cape Mendocino to Pt Arena out 10 nm- 833 AM PST Tue Feb 22 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST WEDNESDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 10 to 12 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 9 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Hazardous Seas Warning, from 9 PM this evening to 9 AM PST Wednesday. For the Small Craft Advisory, until 9 PM PST this evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$
414 WHUS76 KEKA 222233 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 233 PM PST Tue Feb 22 2022 PZZ470-230645- /O.EXP.KEKA.SC.Y.0018.000000T0000Z-220222T2300Z/ /O.CON.KEKA.GL.W.0007.220222T2300Z-220223T2000Z/ /O.NEW.KEKA.SE.W.0010.220223T2000Z-220224T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 233 PM PST Tue Feb 22 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM NOON TO 9 PM PST WEDNESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 35 kt and seas 11 to 13 feet expected. For the Hazardous Seas Warning, very steep and hazardous seas 9 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, until noon PST Wednesday. For the Hazardous Seas Warning, from noon to 9 PM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-230645- /O.EXP.KEKA.SC.Y.0018.000000T0000Z-220222T2300Z/ /O.CON.KEKA.GL.W.0007.220222T2300Z-220223T2000Z/ /O.NEW.KEKA.SE.W.0010.220223T2000Z-220224T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 233 PM PST Tue Feb 22 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM NOON TO 9 PM PST WEDNESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 35 kt and seas 11 to 14 feet expected. For the Hazardous Seas Warning, very steep and hazardous seas 9 to 13 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, until noon PST Wednesday. For the Hazardous Seas Warning, from noon to 9 PM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-230645- /O.CON.KEKA.SC.Y.0018.000000T0000Z-220223T0500Z/ /O.EXT.KEKA.SE.W.0009.220223T0500Z-220223T2300Z/ Pt St George to Cape Mendocino out 10 nm- 233 PM PST Tue Feb 22 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PST WEDNESDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 6 to 11 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Hazardous Seas Warning, from 9 PM this evening to 3 PM PST Wednesday. For the Small Craft Advisory, until 9 PM PST this evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ455-230645- /O.CON.KEKA.SC.Y.0018.000000T0000Z-220223T0500Z/ /O.EXT.KEKA.SE.W.0009.220223T0500Z-220223T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 233 PM PST Tue Feb 22 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PST WEDNESDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 6 to 11 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...For the Hazardous Seas Warning, from 9 PM this evening to 3 PM PST Wednesday. For the Small Craft Advisory, until 9 PM PST this evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$
237 WHUS76 KEKA 230445 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 845 PM PST Tue Feb 22 2022 PZZ450-231245- /O.EXP.KEKA.SC.Y.0018.000000T0000Z-220223T0500Z/ /O.CON.KEKA.SE.W.0009.220223T0500Z-220223T2300Z/ Pt St George to Cape Mendocino out 10 nm- 845 PM PST Tue Feb 22 2022 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... * WHAT...Very steep and hazardous seas 6 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. Largest near Cape Mendocino. * WHEN...Until 3 PM PST Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ455-231245- /O.EXP.KEKA.SC.Y.0018.000000T0000Z-220223T0500Z/ /O.CON.KEKA.SE.W.0009.220223T0500Z-220223T2300Z/ Cape Mendocino to Pt Arena out 10 nm- 845 PM PST Tue Feb 22 2022 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... * WHAT...Very steep and hazardous seas 6 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PST Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for rough seas and consider remaining in port until hazardous seas subside. && $$ PZZ470-231245- /O.CON.KEKA.GL.W.0007.000000T0000Z-220223T2000Z/ /O.CON.KEKA.SE.W.0010.220223T2000Z-220224T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 845 PM PST Tue Feb 22 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PST WEDNESDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 35 kt and seas 11 to 13 feet. For the Hazardous Seas Warning, very steep and hazardous seas 9 to 12 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, until noon PST Wednesday. For the Hazardous Seas Warning, from noon to 9 PM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-231245- /O.CON.KEKA.GL.W.0007.000000T0000Z-220223T2000Z/ /O.CON.KEKA.SE.W.0010.220223T2000Z-220224T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 845 PM PST Tue Feb 22 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PST WEDNESDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 35 kt and seas 11 to 14 feet. For the Hazardous Seas Warning, very steep and hazardous seas 9 to 13 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, until noon PST Wednesday. For the Hazardous Seas Warning, from noon to 9 PM PST Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
362 WHUS76 KEKA 231023 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 223 AM PST Wed Feb 23 2022 PZZ470-231830- /O.CON.KEKA.GL.W.0007.000000T0000Z-220223T2000Z/ /O.CAN.KEKA.SE.W.0010.220223T2000Z-220224T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 223 AM PST Wed Feb 23 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 10 to 13 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until noon PST today. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-231830- /O.CON.KEKA.GL.W.0007.000000T0000Z-220223T2000Z/ /O.CAN.KEKA.SE.W.0010.220223T2000Z-220224T0500Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 223 AM PST Wed Feb 23 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 11 to 13 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until noon PST today. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-231830- /O.CAN.KEKA.SE.W.0009.000000T0000Z-220223T2300Z/ /O.NEW.KEKA.SC.Y.0019.220223T1023Z-220224T0200Z/ Pt St George to Cape Mendocino out 10 nm- 223 AM PST Wed Feb 23 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING IS CANCELLED... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 8 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 6 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-231830- /O.CAN.KEKA.SE.W.0009.000000T0000Z-220223T2300Z/ /O.NEW.KEKA.SC.Y.0019.220223T1023Z-220224T0200Z/ Cape Mendocino to Pt Arena out 10 nm- 223 AM PST Wed Feb 23 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING IS CANCELLED... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 8 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 6 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Feb 21, 2:52 PM PST, 11 hours 34 minutes earlier.
Area forecast discussion, Feb 21, 2:52 PM PST, 11 hours 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
252 PM PST Mon Feb 21 2022
.SYNOPSIS...Showers have moved in along the North Coast and will
continue overnight with snow at high elevations. 3 to 5 more
inches of snow could fall in the western Klamaths with about 1 inch
elsewhere. Skies will clear tomorrow afternoon with cold, dry
weather through the week.
&&
.DISCUSSION...Showers moved into the area as early as sunrise
this morning, bringing rain all along the coast north of the Cape.
Snow was observed as low as Prairie Creek this morning with snow
evident at Collier Tunnel and Berry Summit. Snow levels have risen
this afternoon as coastal peaks have warmed to the low 40s.
Snow levels are expected to rapidly fall to around 1500 ft again
early this evening as inland areas lose the warmer marine influence.
Another 3 to 5 inches of snow is possible in the western Klamath
mountains and the high Trinity Alps. Around an inch is possible late
tonight in the high elevation hills of Trinity county. A light
dusting is possible as low as Prairie creek and Rattle Snake Pass
on Highway 101. The current winter weather advisory appropriately
covers further snowfall.
About 0.1 inches of rain have fallen in Eureka and just under 0.3
have fallen at Crescent City. The HREF shows another 0.25 inches
falling in Del Norte overnight with an additional 0.4 inches in
Eureka. The heaviest rainfall is expected in the early morning hours
between midnight and 6 am. The NAM shows around 150 J/Kg of CAPE at
this time with instability extending up to 13000 ft. This has the
possibility of creating some thunder along the coast where
orographic forcing will assist in uplift. Additionally, cold air
aloft with freezing levels around 2000 ft bring a risk of brief
small hail. Any convection will be concentrated right along the
coast from Humboldt Bay to Pt. St. George.
The focus of precipitation will shift southward around sunrise
Tuesday.As precipitation pulls south, around 0.1 inches of rain is
possible in Mendocino and Lake counties. 1 to 2 inches of snow are
possible above 2000 ft mostly around the Yolly Bolly wilderness. As
the upper level ridge lumbers east, skies are expected to clear
Tuesday afternoon. Cold air advection will keep conditions cool,
however, with highs hovering in the upper 40s. Clear skies are
expected to persist overnight, allowing for a particularly cold
morning Wednesday, even along the coast. NBM shows particularly cool
interior valleys like Hayfork in the low teens. NBM 4.1 has further
cooled temperatures with skies expected to clear sooner than
previous model runs. There is now a 60 to 70% chance of lows below
28 Friday morning, making a hard freeze watch seem increasingly
likely. With lingering moisture and little wind, widespread valley
fog is likely Wednesday, especially in Mendocino county.
All model clusters show ridging slowly building through the week,
leading to generally dry and cold weather.In the absence of
strong advection, the cold airmass will gradually warm, returning
interior high temperatures to the upper 50's and low 60's by
Thursday, though ECMWF EFI highlights below average temperatures all
week. Clear skies will allow for some particularly cool nights,
to continue through at least Friday. About 80% of cluster members
show ridging intensifying next weekend which could bring a return to
above normal interior temperatures along with coastal stratus and
fog. About 50% of cluster show tropical moisture getting pulled up
into the coast next Sunday and Monday. This could spell another
chance at rain, though amounts currently in NBM look very low. /JHW
&&
.AVIATION...Afternoon satellite imagery indicated overcast clouds extending
across the forecast area. Over Humboldt and Del Norte Counties,
widespread MVFR Cigs and occasional IFR Cigs were prevalent...
especially at the coastal terminals. Mostly light rain had fallen at
ACV and CEC by mid-afternoon; weather radar continued to show light
rain having moved into all county areas. Through early afternoon,
southerly light winds were being reported at coastal locals, but
winds began shifting NWLY and ramping up by 3 PM. The winds will
ease back down overnight before becoming gusty again on Tuesday.
Later as the winds ease, the threat of light LLWS is a possibility
at CEC and ACV. Some high resolution guidance briefly pulls in the
jet of stronger winds aloft of up to 30kts at 2000 ft AGL over Ukiah
this evening, but confidence is low because most guidance is
suggesting that these winds will probably stay mostly to the W-SW of
the main UKI terminal. In the evening, Dynamics may be right for a
slight chance of thunderstorms and small hail at ACV and CEC due to
instability aloft. /TA/JJW.
&&
.MARINE...Small Craft Advisory level seas and northerly winds will
prevail today as the northerlies pick up again through this evening.
Gale northerlies west and northwest outside of the boundaries of the
outer waters will briefly propagate in a burst of very steep seas
into the outer waters this evening into the early morning hours.
Held of on a Hazardous Seas Warning for now due to coverage and
duration, but this will still be monitored. By later Tuesday
afternoon, northerly winds will quickly pick up to Gale strength as
high pressure builds back in behind a trough. These winds will ease
throughout the second half of the day on Wednesday. A Gale Warning
has been hoisted for the outer waters.
A powerful area of low pressure has formed south of the Sea of
Okhotsk along the Kuril Islands off the Russian Far East, and can
clearly be seen on water vapor imagery. GFS and ECMWF both depict it
to continue to progress E, then NE into the Bering Sea while an
expansive fetch of strong WNW to NW winds trails below it.
Currently, a large long-period NW swell from 290 degrees is modeled
to develop and arrive next weekend. This will have to monitored for
a sneaker wave threat. JJW
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Winter Weather Advisory until 7 AM PST Tuesday for CAZ102-
105-106.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 11 AM PST Wednesday for PZZ450-
455.
Small Craft Advisory until 3 PM PST Tuesday for PZZ470-475.
Gale Warning from 3 PM Tuesday to 11 AM PST Wednesday for
PZZ470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Feb 21, 5:33 AM PST, 20 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 533 AM PST Mon Feb 21 2022 CAZ109-112-113-221345- Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 533 AM PST Mon Feb 21 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-106-221345- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior- 533 AM PST Mon Feb 21 2022 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM PST TUESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Weather Advisory is currently in effect through tonight above 2000 feet. Look out for difficult travel conditions and possible chain restrictions over highway summits. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Winter Weather Advisory is currently in effect above 2000 feet early Tuesday morning. Look out for slick travel conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-221345- Northern Trinity-Southern Trinity- 533 AM PST Mon Feb 21 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. An inch or two of snow will be possible this afternoon through tonight over some of the highway mountain passes. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-111-114-115-221345- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake-Southern Lake- 533 AM PST Mon Feb 21 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Snow levels will fall below 2000 feet later tonight before shower activity tapers off. That may allow for a dusting of snow along some highway passes along highway 101 in Mendocino County. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Snow levels in the 1500 to 2000 ft range on Tuesday along with some showers popping up toward far eastern Mendocino and Lake County may result in localized dustings of snow and briefly slick travel. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-221345- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- 533 AM PST Mon Feb 21 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Some small hail may briefly occur with heavier showers along the coast tonight, with potentially slippery travel conditions. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 21, 10:07 PM PST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1007 PM PST MON FEB 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL 6 SSW ORICK 41.20N 124.11W
02/21/2022 U0.25 INCH HUMBOLDT CA LAW ENFORCEMENT
CHP REPORT OF SMALL HAIL ON IN ROAD AT 8:03
P.M. RADAR IMAGERY INDICATES A SHOWER THAT
LOOKED CAPABLE OF PRODUCING SMALL HAIL MOVED
OVER THAT AREA AROUND 7:50 P.M. AND QUICKLY
MOVED SOUTHWARD. SIZE OF SMALL HAIL IS
UNKNOWN, BUT LIKELY LESS THAN PEA SIZE.
&&
JAWThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 2:08 AM PST | Hard Freeze Watch | EKA | Del Norte, Humboldt, Mendocino | 9 hr |
| Feb 22, 11:30 AM PST | Hard Freeze Warning | EKA | Del Norte, Humboldt, Mendocino | 22 hr |
| Feb 22, 2:33 PM PST | Hazardous Seas Warning | EKA | 12 hr |
Nearby
Hazardous Seas Warnings in California, 2022Every hazardous seas warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.